MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 04/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a thrombus occurred.A left atrial appendage (laa) closure procedure was being performed.The activated clotting time (act) was in the range of 200 to 300 seconds and the patient was on warfarin and stopped taking this two days prior to the procedure.The implanting team initially had difficulty engaging the septum and upon crossing of the septum, the team had difficulty exchanging to a double curve watchman access system (was) as the septum was reported to be tough.After repeated attempts with the dilator, the septum was successfully crossed.Upon removal of the non-boston scientific wire, thrombus was identified via echocardiography on the septum at the septal crossing in the right atrium and on the tip of the was.The thrombus was reported to be mobile.An attempt was made to aspirate the thrombus, however, this was unsuccessful.The was pulled back into the right atrium and out of the body.Once removed from the body, an organized thrombus was identified on the outer sheath of the was.The procedure was aborted and the patient was extubated.There were no cognitive defects and the patient was neurologically intact.The patient was discharged home the same day as the aborted procedure.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11822770
Report Number2134265-2021-05408
Device Sequence Number13718398
Product Code NGV
UDI-Device Identifier08714729838203
UDI-Public08714729838203
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/15/2023
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0026017033
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2021
Initial Report FDA Received Date05/13/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR